Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 17, 2017, 7:50 PM CDT for Presidio County, Texas. It took effect at Jul 18, 2017, 12:41 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 7:50 PM CDT (00:50 UTC)
- In effect from
- Jul 18, 2017, 12:41 AM CDT
- Expired
- Jul 18, 2017, 10:20 PM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
708
WGUS44 KMAF 180050
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
750 PM CDT Mon Jul 17 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Heavy rainfall has occurred at Candelaria over the past hour.
This will contribute to rises along the Rio Grande. The river
is expected to enter flood stage overnight before receding early
tomorrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued as needed.
&&
TXC377-181650-
/O.NEW.KMAF.FL.W.0019.170718T0541Z-170719T0320Z/
/CDET2.1.ER.170718T0541Z.170718T1200Z.170718T1520Z.NO/
750 PM CDT Mon Jul 17 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* from late tonight to Tuesday evening, or until the warning is
cancelled.
* At 7PM Monday the stage was 6.7 feet (2.0 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 9.0 feet (2.7 meters) by tomorrow morning.
The river will fall below flood stage by tomorrow late morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
May 29 2009.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 6.7 Mon 7 PM 8.6 9.0 8.1 7.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.0 Mon 7 PM 2.6 2.7 2.5 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$1 follow-up statement
736
WGUS84 KMAF 190102
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
802 PM CDT Tue Jul 18 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.River level has fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued for this event.
&&
TXC377-190132-
/O.CAN.KMAF.FL.W.0019.000000T0000Z-170719T0320Z/
/CDET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT Tue Jul 18 2017
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 7PM Tuesday the stage was 7.4 feet (2.2 meters).
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river crested below flood stage at 7.9 feet (feet
meters). The river will fall to 7.0 feet (2.1 meters) by .
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 11.0 feet (3.4 meters) on
Jul 2 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 7.4 Tue 7 PM 7.0 7.0 7.1 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.2 Tue 7 PM 2.1 2.1 2.2 2.2
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 17, 6:02 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 17, 6:02 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 602 PM CDT Mon Jul 17 2017 .DISCUSSION...Please see 00Z Aviation discussion below. && .AVIATION...Radar is indicating isolated convection across the area. Basically it will be hit or miss showers...mostly miss. As such...will keep them out of all TAF's at this time but will monitor and amend as needed. Otherwise VFR conditions will be the rule with light southeast winds through Tuesday. Strobin && .PREV DISCUSSION... /issued 245 PM CDT Mon Jul 17 2017/ DISCUSSION... Not many changes to the current forecast, as persistence rules. Area radars do not look quite as busy as they did this time 24 hours ago, absent outflow boundaries rolling down from the NE. However, a peek at vis imagery and out the window show cu fields expanding rapidly, and mesoanalysis indicates the cap is gone. The HRRR is a little too quick in developing diurnal convection...especially over the Permian Basin, while other hi-res models hold off for a couple of hours. W/residual boundaries from yesterday's activity still knocking about, development later this afternoon/evening cannot be ruled out. Otherwise, WV imagery indicates the upper inverted trough has moved west to srn AZ, as also noted by the dearth of activity to the SW. However, another trough has made landfall over the Rio Grande Valley, and is forecast to arrive in the Big Bend by about 00Z Wed. This will further shift the upper ridge east, to the MS Valley by around 12Z Friday, leaving West Texas and Southeast New Mexico on the SW periphery of the ridge. This pattern should confine convection to the western mtns into the extended, especially after the second inverted trough clears the region. w/minimal ridge influence, temps will remain around normal UFN. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 93 72 95 / 10 10 0 10 Carlsbad 69 94 70 94 / 20 10 10 10 Dryden 73 92 73 94 / 10 20 10 10 Fort Stockton 69 91 70 93 / 10 20 10 20 Guadalupe Pass 65 83 65 84 / 40 20 10 20 Hobbs 67 91 67 91 / 20 0 0 0 Marfa 61 84 62 84 / 30 50 20 50 Midland Intl Airport 71 93 72 94 / 10 0 0 10 Odessa 71 93 72 95 / 10 0 0 10 Wink 70 94 71 96 / 10 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 33/12/33
Hazardous weather outlook, Jul 17, 1:56 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CDT Mon Jul 17 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 156 PM CDT Mon Jul 17 2017 /1256 PM MDT Mon Jul 17 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Showers and thunderstorms are possible this afternoon and tonight, especially across the higher terrain and adjacent plains. The main threat is moderate to heavy rainfall potentially resulting in areas of localized flash flooding, though occasional lightning and gusty winds will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will be possible through the work week mainly across the west and southwest near the mountain regions. Locally heavy rain will be possible with any storms, however, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.